Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ Z\sb p$ actions on spaces of cohomology type $ (a,0)$


Authors: Ronald M. Dotzel and Tej B. Singh
Journal: Proc. Amer. Math. Soc. 113 (1991), 875-878
MSC: Primary 57S17
DOI: https://doi.org/10.1090/S0002-9939-1991-1064902-2
MathSciNet review: 1064902
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A space $ X$ that has the cohomology of the one-point union $ {P^2}(n)V{S^{3n}}$ or $ {S^n}V{S^{2n}}V{S^{3n}}$ is said to have cohomology type $ (a,0)$. Here we construct examples of free $ {Z_p}$ actions ($ p$ an odd prime) on certain of these spaces and give a complete description of possible fixed point sets.


References [Enhancements On Off] (What's this?)

  • [B] G. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972. MR 0413144 (54:1265)
  • [J] I. James, Note on cup products, Proc. Amer. Math. Soc. 8 (1957), 374-383. MR 0091467 (19:974a)
  • [S] T. Singh, Non-existence of odd periodic maps on certain spaces without fixed points, Bull. Austral. Math. Soc. 32 (1985), 389-397. MR 819571 (87b:57026)
  • [T] H. Toda, Note on cohomology ring of certain spaces, Proc. Amer. Math. Soc. 14 (1963), 89-95. MR 0150763 (27:750)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17

Retrieve articles in all journals with MSC: 57S17


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1064902-2
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society